Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 24, 2006, 5:53 PM CDT for Buffalo County, Wisconsin. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2006, 5:53 PM CDT (22:53 UTC)
- Expired
- Aug 24, 2006, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Buffalo County, WI
The radar
The La Crosse radar (KARX), 90 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 6:00 PM CDT | HAIL 0.75 | Maxville, WI | |
| Aug 24, 6:22 PM CDT | HAIL 0.88 | Modena, WI | |
| Aug 24, 6:24 PM CDT | TSTM WND GST 60 | 2 S Modena, WI | |
| Aug 24, 6:24 PM CDT | HAIL 0.75 | 4 S Modena, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 3:17 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 242253 SVRARX WIC011-242345- /O.NEW.KARX.SV.W.0133.060824T2253Z-060824T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 553 PM CDT THU AUG 24 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 645 PM CDT * AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAXVILLE...OR ABOUT 6 MILES SOUTHWEST OF DURAND...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAXVILLE AROUND 555 PM... MISHA MOKWA AROUND 600 PM... URNE AND NELSON AROUND 605 PM... COUNTY ROADS F AND K K AND THE BIG SWAMP AREA AROUND 610 PM... MODENA AND TELL AROUND 615 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. LAT...LON 4459 9201 4443 9208 4422 9159 4459 9153 $$ RABERDING
4 follow-up statements
000 WWUS53 KARX 242301 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 601 PM CDT THU AUG 24 2006 WIC011-242345- /O.CON.KARX.SV.W.0133.000000T0000Z-060824T2345Z/ BUFFALO WI- 601 PM CDT THU AUG 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHERN BUFFALO COUNTY... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAXVILLE...OR NEAR DURAND...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COUNTY ROADS F AND K K AND THE BIG SWAMP AREA AROUND 610 PM... MODENA AND TELL AROUND 615 PM... MONDOVI AND PRAAG AROUND 620 PM... MONDOVI AIRFIELD AND CREAM AROUND 625 PM... LOOKOUT AND WAUMANDEE AROUND 630 PM... REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. LAT...LON 4459 9201 4443 9208 4422 9159 4459 9153 $$ RABERDING
000 WWUS53 KARX 242314 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 614 PM CDT THU AUG 24 2006 WIC011-242345- /O.CON.KARX.SV.W.0133.000000T0000Z-060824T2345Z/ BUFFALO WI- 614 PM CDT THU AUG 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHERN BUFFALO COUNTY... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR URNE...OR 10 MILES SOUTHWEST OF MONDOVI...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONDOVI AIRFIELD AND PRAAG AROUND 620 PM... LOOKOUT AND CREAM AROUND 625 PM... WAUMANDEE AND MONTANA AROUND 630 PM... LAT...LON 4459 9201 4443 9208 4422 9159 4459 9153 $$ RABERDING
000 WWUS53 KARX 242325 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 624 PM CDT THU AUG 24 2006 WIC011-242345- /O.CON.KARX.SV.W.0133.000000T0000Z-060824T2345Z/ BUFFALO WI- 624 PM CDT THU AUG 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHERN BUFFALO COUNTY... AT 623 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL AND 60 MPH WINDS NEAR MODENA. THIS STORM WAS LOCATED NEAR MODENA...OR 10 MILES SOUTHWEST OF MONDOVI...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOOKOUT AND CREAM AROUND 630 PM... WAUMANDEE AND MONTANA AROUND 635 PM... REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. LAT...LON 4459 9201 4443 9208 4422 9159 4459 9153 $$ RABERDING
000 WWUS53 KARX 242343 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 644 PM CDT THU AUG 24 2006 WIC011-242354- /O.EXP.KARX.SV.W.0133.000000T0000Z-060824T2345Z/ BUFFALO WI- 644 PM CDT THU AUG 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUFFALO COUNTY EXPIRES AT 645 PM CDT... THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. LAT...LON 4459 9201 4443 9208 4422 9159 4459 9153 $$ RABERDING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:15 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 24, 3:15 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT THU AUG 24 2006
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
MAIN FORECAST CONCERN IS HEAVY RAIN POTENTIAL TONIGHT.
LATEST WATER VAPOR SATELLITE IMAGERY INDICATING VIGOROUS SHORTWAVE
TROUGH OVER THE WESTERN DAKOTAS. LATEST 18Z SURFACE ANALYSIS
INDICATING LOW PRESSURE OVER CENTRAL SOUTH DAKOTA. WARM/STATIONARY
FRONT EXTENDING FROM LOW INTO INTO SOUTHERN WISCONSIN. LATEST MOSAIC
RADAR INDICATING STRONG TO SEVERE THUNDERSTORMS ALONG AND NORTH OF
SURFACE FRONT STRETCHING FROM SOUTHEAST WISCONSIN INTO SOUTHERN
NORTH DAKOTA.
LATEST 12Z THURSDAY NAM AND GFS ARE IN PRETTY GOOD AGREEMENT IN
MOVING SURFACE LOW/UPPER LEVEL TROUGH EAST INTO FORECAST AREA
TONIGHT. THE MAIN DIFFERENCE IS HOW FAR NORTH SURFACE WARM FRONT
WILL MOVE...AS GFS IS SLIGHTLY FARTHER NORTH INTO SOUTHERN
MINNESOTA AND INTO CENTRAL WISCONSIN THAN THE NAM. OVERALL...
BOTH MODELS ARE IN GOOD AGREEMENT IN A HEAVY RAIN EVENT OVER THE
NORTHERN HALF OF THE FORECAST AREA. CONFIDENCE IN FORECAST TONIGHT IS
HIGH FOR HEAVY RAIN OVER NORTHERN HALF OF FORECAST AREA.
TONIGHT...SURFACE LOW WILL MOVE ALONG WARM FRONT INTO EASTERN
MINNESOTA AND WESTERN WISCONSIN BY 12Z FRIDAY. BOTH MODELS
INDICATING GOOD STRONG LOW LEVEL JET DEVELOPING BY 06Z AND
NORTHERN HALF OF FORECAST AREA TO BE ON NOSE OF LOW LEVEL JET. IN
ADDITION...PARTS OF NORTHERN FORECAST AREA HAVE RECEIVED OVER 2 TO
3 INCHES OF RAIN WEDNESDAY NIGHT. FLASH FLOOD GUIDANCE VALUES
RANGE IN THE 2 TO 3 INCHES IN THE ONE...THREE AND SIX HOUR
CATEGORIES OVER PARTS OF NORTHERN AND EASTERN FORECAST AREA. HAVE
HOISTED FLASH FLOOD WATCH ACROSS NORTHERN HALF OF FORECAST AREA
THROUGH 12Z FRIDAY. SEVERE POTENTIAL WITH SYSTEM CONTINUES TO BE
POSSIBLE...AS RUC INDICATES MIXED LAYER COMPUTED CAPE OF 1500 TO 3500
J/KG AND 0-3KM SHEAR ACROSS MUCH OF FORECAST AREA BY 00Z FRIDAY. WILL
CONTINUE WITH SOME THUNDERSTORMS COULD BE SEVERE WORDING ACROSS MUCH
OF FORECAST AREA.
SHORTWAVE TROUGH/SURFACE LOW MOVES EAST INTO EASTERN WISCONSIN BY
18Z FRIDAY. WEAK MOISTURE TRANSPORT AND CONVERGENCE CONTINUE OVER
EASTERN HALF OF FORECAST AREA. WILL CONTINUE WITH SMALL CHANCES OF
PRECIPITATION AND TAPER OFF WEST TO EAST DURING THE DAY FRIDAY.
12Z THURSDAY NAM INDICATING SURFACE RIDGE BUILDING INTO FORECAST AREA
FOR SATURDAY AND INTO SUNDAY. 12Z THURSDAY GFS INDICATING SURFACE
LOW TRACKING NORTHEAST INTO NORTHEAST MISSOURI BY 18Z SUNDAY.
FEEL UPPER LEVEL FLOW PATTERN DOES NOT SUPPORT SURFACE LOW TO MOVE
THAT FAR NORTH...HAVE LEANED MORE TOWARDS THE NAM SOLUTION WITH
SURFACE RIDGE BUILDING INTO FORECAST AREA SATURDAY NIGHT INTO
SUNDAY. HAVE REMOVED PRECIPITATION CHANCES FOR SATURDAY NIGHT AND
SUNDAY.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
MAIN FORECAST CONCERNS THROUGH PERIOD IS TEMPERATURES THROUGH
PERIOD. BOTH THE 00Z THURSDAY GFS AND ECMWF ARE IN VERY GOOD
AGREEMENT IN BUILDING UPPER LEVEL/SURFACE RIDGE INTO THE UPPER
MIDWEST AND GREAT LAKES REGION EARLY NEXT WEEK. SURFACE LOW OVER
OHIO RIVER VALLEY AND SURFACE RIDGE BUILDING INTO WESTERN MINNESOTA.
THIS WILL ALLOW FOR COOLER AND DRIER NORTHEASTERLY FLOW ACROSS
FORECAST THROUGH WEDNESDAY. THEN...SOUTHERLY FLOW ON BACKSIDE OF
SURFACE HIGH WILL ALLOW FOR WARM AIR TO ADVECT INTO FORECAST FOR
WEDNESDAY NIGHT INTO THURSDAY. BOTH MODELS ARE INDICATING 850MB
TEMPERATURES OF PLUS 12 TO 14 ACROSS FORECAST AREA THROUGH
WEDNESDAY...AND 00Z THURSDAY GFS INDICATING 1000-500MB THICKNESS
VALUES OF 567 TO 570 OVER FORECAST AREA...THEN NEAR 573 1000-500MB
THICKNESS VALUES AFTER 12Z THURSDAY. WILL CONTINUE DRY AND
SEASONABLE TEMPERATURES THROUGH PERIOD.
&&
.HYDROLOGY...MODELS CONTINUE TO INDICATE PRECIPITABLE WATER VALUES
OF AROUND 2 INCHES FOR NORTHERN HALF OF FORECAST AREA LATE THIS
EVENING AND TONIGHT. GIVEN THIS AND STRENGTH OF FORCING/MOISTURE
CONVERGENCE WOULD NOT RULE OUT QPF AMOUNTS OF 2 TO 4 INCHES ACROSS
PARTS OF NORTHERN FORECAST AREA. PLUS...PARTS OF NORTHERN FORECAST
AREA COUNTIES 6HR FLASH FLOOD GUIDANCE VALUES OF AROUND 3 INCHES...
WILL ALLOW FOR THE POTENTIAL FOR FLASH FLOODING LATE THIS EVENING AND
TONIGHT. HAVE ISSUED FLASH FLOOD WATCH FOR NORTHERN HALF OF FORECAST
AREA.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-
WIZ042-WIZ043-WIZ044.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR MNZ079-MNZ087-MNZ088.
IA...NONE.
&&
DTJHazardous weather outlook, Aug 24, 2:54 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 254 PM CDT THU AUG 24 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-251100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 254 PM CDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS EVENING. THE MODERATE RISK OF SEVERE STORMS IS FOR LOCATIONS GENERALLY WEST OF A LINE FROM EAU CLAIRE TO LA CROSSE. A NEARLY STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS FAR SOUTHERN WISCONSIN TO FAR SOUTHERN MINNESOTA. INSTABILITY AND THE FLOW OF MOISTURE INTO AND OVER THE FRONTAL BOUNDARY WILL INCREASE THIS AFTERNOON INTO THIS EVENING AS A LOW AND UPPER DISTURBANCE MOVE EAST OUT OF THE NORTHERN PLAINS. WINDS ALOFT WILL INCREASE AS WELL AND BECOME QUITE FAVORABLE FOR SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE SEVERE THREATS ACROSS THE ENTIRE AREA THIS EVENING. THE THREAT OF ISOLATED TORNADOES ALSO EXISTS...BUT THE LOCATION OF THIS THREAT WILL BE ASSOCIATED WITH WHERE THE FRONTAL BOUNDARY IS LOCATED. AT THE PRESENT TIME THE THREAT FOR AN ISOLATED TORNADO LOOKS TO BE NORTH AND WEST OF A LINE FROM OSAGE IOWA...TO VIROQUA WISCONSIN...TO BLACK RIVER FALLS WISCONSIN. WITH A VERY MOIST AND UNSTABLE AIRMASS BEING LIFTED NORTH OVER THE FRONT...THERE IS ALSO THE THREAT OF LOCALLY HEAVY RAINS AND A POTENTIAL FOR FLASH FLOODING TONIGHT. THIS THREAT APPEARS TO BE MAINLY ALONG AND NORTH OF INTERSTATE 90. STAY TUNED FOR LATER OUTLOOKS WHICH WILL REFINE WHERE THE FRONT IS EXPECTED TO BE...THE TIMING AND THE THREAT AREAS FOR THIS POTENTIAL SEVERE WEATHER EPISODE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE FOR FRIDAY AND FRIDAY NIGHT. INSTABILITY AND WINDS ALOFT WILL BE LESS FAVORABLE...THUS ANY THUNDERSTORMS DURING THIS TIME PERIOD ARE NOT EXPECTED TO BE SEVERE. QUIET HIGH PRESSURE IS EXPECTED TO SETTLE ACROSS THE UPPER MIDWEST FOR SUNDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING... ESPECIALLY ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE MAIN SEVERE THREAT TIMES APPEAR TO BE BETWEEN 5 OR 6 PM THROUGH MIDNIGHT. DUE TO THE HEAVY RAIN THREAT...ANY RAINFALL REPORTS WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
In the hours before
Local storm report, Aug 24, 2:38 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
238 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL 5 NNE FERRYVILLE 43.41N 91.05W
08/24/2006 E0.50 INCH CRAWFORD WI PUBLIC
PEA TO DIME SIZED HAIL.
&&
BAUMGARDTLocal storm report, Aug 24, 2:44 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
244 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 5 NE MANTORVILLE 44.12N 92.68W
08/24/2006 M1.75 INCH DODGE MN TRAINED SPOTTER
HAIL REPORTED WEST OF PINE ISLAND IN EXTREME NORTHEAST
DODGE COUNTY.
&&
SHEALocal storm report, Aug 24, 3:36 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
336 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM HAIL 5 NE ROCHESTER 44.06N 92.40W
08/24/2006 E1.75 INCH OLMSTED MN TRAINED SPOTTER
1044 AM HAIL 3 SW POTSDAM 44.13N 92.39W
08/24/2006 E0.75 INCH OLMSTED MN LAW ENFORCEMENT
1047 AM HAIL VIOLA 44.07N 92.27W
08/24/2006 E1.00 INCH OLMSTED MN TRAINED SPOTTER
1123 AM HAIL RUSHFORD 43.81N 91.75W
08/24/2006 E0.88 INCH FILLMORE MN AMATEUR RADIO
REPORTED BETWEEN RUSHFORD AND HART.
1123 AM HAIL HART 43.88N 91.74W
08/24/2006 E0.88 INCH WINONA MN TRAINED SPOTTER
DURATION 10 MIN
1129 AM HAIL 5 W MONEY CREEK 43.82N 91.72W
08/24/2006 E1.00 INCH HOUSTON MN PUBLIC
LASTED 5-10 MINUTES...NEAR FILLMORE COUNTY LINE.
1215 PM HAIL 1 S GENOA 43.56N 91.23W
08/24/2006 E0.75 INCH VERNON WI PUBLIC
1215 PM HAIL 2 NW ORONOCO 44.18N 92.57W
08/24/2006 E1.75 INCH OLMSTED MN AMATEUR RADIO
1220 PM HAIL 5 NE MANTORVILLE 44.12N 92.68W
08/24/2006 M1.75 INCH DODGE MN TRAINED SPOTTER
HAIL REPORTED WEST OF PINE ISLAND IN EXTREME NORTHEAST
DODGE COUNTY.
1223 PM HAIL ORONOCO 44.16N 92.54W
08/24/2006 E0.75 INCH OLMSTED MN TRAINED SPOTTER
1223 PM HAIL 3 WNW ORONOCO 44.18N 92.60W
08/24/2006 E1.75 INCH OLMSTED MN TRAINED SPOTTER
GROUND COMPLETELY COVERED IN GOLF BALL SIZE HAIL.
1230 PM HAIL 4 NNW FERRYVILLE 43.40N 91.11W
08/24/2006 E0.75 INCH CRAWFORD WI PUBLIC
DIME TO PENNY SIZE HAIL
1231 PM HAIL 7 E VICTORY 43.48N 91.08W
08/24/2006 E0.75 INCH VERNON WI AMATEUR RADIO
1231 PM HAIL ORONOCO 44.16N 92.54W
08/24/2006 E1.00 INCH OLMSTED MN TRAINED SPOTTER
1236 PM HAIL 5 NNE FERRYVILLE 43.41N 91.05W
08/24/2006 E0.50 INCH CRAWFORD WI PUBLIC
PEA TO DIME SIZED HAIL.
1241 PM HAIL 5 E ORONOCO 44.16N 92.44W
08/24/2006 E0.75 INCH OLMSTED MN AMATEUR RADIO
1255 PM HAIL SEXTONVILLE 43.28N 90.30W
08/24/2006 E0.88 INCH RICHLAND WI POST OFFICE
1258 PM HAIL PORT ANDREW 43.21N 90.57W
08/24/2006 E0.75 INCH RICHLAND WI AMATEUR RADIO
&&
BAUMGARDTLocal storm report, Aug 24, 5:15 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
515 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND GST 1 N MONDOVI 44.58N 91.67W
08/24/2006 E60 MPH BUFFALO WI FIRE DEPT/RESCUE
GOLFBALL SIZED HAIL ALSO OCCURRING.
&&
04Local storm report, Aug 24, 5:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL ELEVA 44.58N 91.47W
08/24/2006 E0.88 INCH TREMPEALEAU WI LAW ENFORCEMENT
&&
04Local storm report, Aug 24, 5:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL STRUM 44.55N 91.39W
08/24/2006 E1.00 INCH TREMPEALEAU WI PUBLIC
HAIL SIZE RANGED FROM NICKEL TO QUARTER.
&&
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:05 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 25 min |
| Aug 23, 7:23 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 47 min |
| Aug 23, 7:28 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 46 min |
| Aug 23, 7:32 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 28 min |
| Aug 23, 7:45 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 30 min |
| Aug 23, 8:33 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, Monroe | 30 min |
| Aug 23, 8:44 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe, Vernon | 29 min |
| Aug 23, 9:18 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 27 min |
| Aug 23, 9:43 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 42 min |
| Aug 23, 11:03 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 42 min |
| Aug 23, 11:59 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 31 min |
| Aug 24, 12:25 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 50 min |
| Aug 24, 1:10 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 50 min |
| Aug 24, 2:15 AM CDT | Severe Thunderstorm Warning | ARX | Jackson | 45 min |
| Aug 24, 3:32 AM CDT | Severe Thunderstorm Warning | ARX | Juneau | 43 min |
| Aug 24, 12:13 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 32 min |
| Aug 24, 12:25 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 30 min |
| Aug 24, 12:53 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 18 min |
| Aug 24, 3:14 PM CDT | Flash Flood Watch | ARX | Adams, Buffalo, Clark, Jackson, Juneau, La Crosse and 3 more | 13 hr |
| Aug 24, 5:08 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 67 min |
| Aug 24, 5:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 52 min |
| Aug 24, 6:41 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.